I was put on Atorvastatin 10 mg having suffered from sciatca for a number of years I initially put the pain in buttock

down to my sciatic after almost a year of taking Atorvastatin the pain was so severe and my legs felt so weak I could hardly walk. after consulting my GP she told me to stop the Atorvastatin and gave me Naproxen for the pain. For the first 3 days of not taking the statin it was wonderful as if I been given a new lease of life but today the muscle pain is starting again, is this usual?

6 Replies

oldestnewest
  • Hi janyemm, In my case it took six weeks after stopping Atorvastatin for muscle pain to improve to a point where I thought I would recover. I found it came in waves and I would have a few good days followed by setbacks. Perhaps the initial relief resulting from the pain killers has masked the continuing problem. I think you will find from folks on here that in most cases recovery takes time but it varies for each person. I have tried four statins and now a fibrate drug which have all resulted in muscle pain. I have newly stopped this last one so will require time to recover from this again. Others will tell you how they have found relief. Each of us is different and everyone on here is very helpful and supportive, so read what they all have to say and I hope you feel better soon.

  • thanks for answering my question reassuring to know I am not alone.

  • Sadly this email is all too common and your symptoms are typical. Florence5 is correct in that it can often take a considerable time to recover and to what degree seems to depend on how long a person has been taking statins.

    Take a look at Duane Graveline's site:

    spacedoc.com/

    I hope you feel better soon.

  • thanks for answering I will look at Duane Gravelin's site

  • Hi Janeyemm,

    Duane Gravelin is a statin sceptic based on his own experiences. Nothing wrong with that, but just bear it in mind when reading!

    I was on atorvastatin 10mg for about a year then I started getting a lot of pain, stiffness and swelling in my fingers. Now about 90% better after I stopped. Your sciatica may be unrelated, but maybe even small doses over a prolonged period can have an effect.

  • It takes 2 weeks to a month for the statins to leave your body. I developed statin sensitivity / intolerance and was misdiagnosed with sciatica and piriformis syndrome. After 6 months of physical therapy and excercises to improve core strength the pains did not go away. My pharmacist suggested going off the statins. My GP agreed and cautioned me to not expect any real improvement for a couple of weeks to a month. It is now 5 weeks to the day and I am cramp and muscle pain free.

You may also like...